Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 20, NWS La Crosse, WI

May 11, 2011Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 11, 2011, 2:51 PM CDT for Monroe County, Wisconsin. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 2:51 PM CDT (19:51 UTC)
Expired
May 11, 2011, 3:30 PM CDT
In force
39 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Monroe County, WI

The radar

The La Crosse radar (KARX), 47 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:56 PM CDTHAIL 15 E Sparta, WI
May 11, 3:13 PM CDTTSTM WND GST 50Fort Mc Coy, WIALSO TORRENTIAL RAIN AND PEA SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WUUS53 KARX 111951
SVRARX
WIC081-112030-
/O.NEW.KARX.SV.W.0020.110511T1951Z-110511T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
251 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 330 PM CDT

* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR FARMERS VALLEY...OR NEAR SPARTA...
  MOVING NORTHEAST AT 35 MPH. THIS STORM CAN PRODUCE PING PONG BALL
  SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT MC COY AND JACKSON PASS AROUND 300 PM...
  TUNNEL CITY AROUND 305 PM...
  TOMAH AND TUNNEL CITY AROUND 310 PM...
  I 94 EXIT 143 AROUND 315 PM...
  VALLEY JUNCTION AND KIRBY AROUND 320 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4415 9072 4408 9034 4380 9066 4389 9090
TIME...MOT...LOC 1952Z 228DEG 29KT 4392 9071
WIND...HAIL 60MPH 1.50IN

$$

JW
3 follow-up statements
219 
WWUS53 KARX 112004
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
304 PM CDT WED MAY 11 2011

WIC081-112030-
/O.CON.KARX.SV.W.0020.000000T0000Z-110511T2030Z/
MONROE WI-
304 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 330 PM CDT...

AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR FORT MC COY...OR 6 MILES EAST OF
SPARTA...MOVING NORTHEAST AT 35 MPH. THIS STORM CAN PRODUCE PING PONG
BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOMAH AROUND 310 PM...
  I 94 EXIT 143 AND THE NORTH FLOWAGE AROUND 315 PM...
  KIRBY AND VALLEY JUNCTION AROUND 320 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4382 9065 4392 9088 4415 9072 4408 9034
TIME...MOT...LOC 2004Z 220DEG 29KT 4401 9066
WIND...HAIL 60MPH 1.50IN

$$

JW
614 
WWUS53 KARX 112017
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
317 PM CDT WED MAY 11 2011

WIC081-112030-
/O.CON.KARX.SV.W.0020.000000T0000Z-110511T2030Z/
MONROE WI-
317 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONROE COUNTY UNTIL 330 PM CDT...

AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR TUNNEL CITY...OR 6 MILES NORTHWEST
OF TOMAH...MOVING NORTHEAST AT 35 MPH. THIS STORM CAN PRODUCE QUARTER
SIZE HAIL. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KIRBY AND VALLEY JUNCTION AROUND 325 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4384 9062 4402 9080 4415 9072 4408 9034
TIME...MOT...LOC 2016Z 220DEG 29KT 4406 9058
WIND...HAIL <50MPH 1.00IN

$$

JW
600 
WWUS53 KARX 112029
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
329 PM CDT WED MAY 11 2011

WIC081-112039-
/O.EXP.KARX.SV.W.0020.000000T0000Z-110511T2030Z/
MONROE WI-
329 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY WILL
EXPIRE AT 330 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE SMALL
HAIL AND GUSTY WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR NORTHEAST IOWA AND SOUTHWESTERN WISCONSIN.

LAT...LON 4384 9062 4402 9080 4415 9072 4408 9034
TIME...MOT...LOC 2029Z 220DEG 29KT 4414 9049

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:59 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, May 11, 10:59 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 AM CDT WED MAY 11 2011

.UPDATE...

FIRST WAVE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS MINNESOTA
AND WESTERN WISCONSIN...THAT HAVE NOT BEEN HANDLED WELL BY THE
SHORT TERM GUIDANCE...WILL CONTINUE TO SHIFT NORTH THIS MORNING
ALONG THE LEADING EDGE OF THE DIFLUENCE ALOFT DUE TO THE
APPROACHING MID LEVEL SHORT WAVE TROF CURRENTLY EXTENDING FROM
NORTHWEST IOWA EAST TOWARD THE QUAD CITIES. 15Z SURFACE ANALYSIS
PUTS THE SURFACE LOW SOMEWHERE BETWEEN CALEDONIA AND PRESTON IN
SOUTHEAST MINNESOTA WITH A WARM FRONT EXTENDING EAST TOWARD
BARABOO WISCONSIN JUST NORTH OF THE WISCONSIN RIVER. A COLD FRONT
THEN SAGS SOUTHWARD JUST WEST OF DECORAH AND EAST OF CHARLES CITY.
THE HIGHEST SURFACE BASED INSTABILITY NOSES UP FROM ACROSS
NORTHERN ILLINOIS INTO FAR NORTHEAST IOWA IN THE WARM SECTOR.
MODIFIED 15Z LAPS AND RUC SOUNDINGS FROM THE WARM SECTOR NEAR
OELWEIN SHOW ABOUT 2500 J/KG OF SFC BASED CAPE WITH THE CIN
QUICKLY ERODING AND DOWN TO AROUND -50 J/KG.

WITH TEMPERATURES RISING AND DEW POINTS IN THE MID TO UPPER 60S
THIS AFTERNOON...INSTABILITY DOES NOT APPEAR TO BE AN ISSUE FOR
DEVELOPING THUNDERSTORMS. WIND SHEAR REMAINS THE BIGGEST QUESTION
MARK IN WHETHER THE STORMS WILL BE ABLE TO BECOME ORGANIZED. MID
LEVEL WINDS DO APPEAR TO INCREASE AS THE SHORT WAVE APPROACHES BUT
THE 11.14Z RUC KEEPS THE BEST 0-6KM SHEAR OUT AHEAD OF THE WARM
SECTOR WITH ONLY ABOUT 20-30KTS OF SHEAR FORECAST WITH MUCH OF
THIS SHEAR IN THE LOWEST 3KM. SO...THE CLOSER THAT THE STORMS
INITIATE ALONG THE WARM FRONT...THE BETTER THE CHANCES WILL BE
THAT THEY MAY ORGANIZE INTO SUPERCELLS OR HAVE A MORE SUSTAINED
UPDRAFT TO BECOME SEVERE. THIS HIGHEST POTENTIAL WILL BE ACROSS
WESTERN WISCONSIN WHERE THE INSTABILITY WILL BE THE HIGHEST ALONG
WITH THE BETTER SHEAR AS THE SURFACE LOW LIFTS NORTHWARD. THE
TORNADO THREAT CAN NOT BE RULED OUT AS WELL WITH THE BACKED
SOUTHEASTERLY SURFACE WINDS ALONG THE WARM FRONT. THIS SEVERE
THREAT WILL BE A FAIRLY QUICK SHOT THIS AFTERNOON AS THE MID LEVEL
SHORT WAVE WILL ALREADY BE INTO NORTH CENTRAL WISCONSIN BY THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 414 AM CDT WED MAY 11 2011/

SHORT TERM...TODAY THROUGH FRIDAY

FOR TODAY...IT LOOKS LIKE THE FORECAST AREA IS GOING TO BE
AFFECTED BY TWO SHORT WAVES. THE FIRST WAVE...CURRENTLY LOCATED
OVER SOUTHERN AND WESTERN IOWA...WILL MAINLY AFFECT SOUTHEAST
MINNESOTA AND NORTHEAST IOWA THIS MORNING. DUE TO THIS...THE
PRECIPITATION CHANCES WERE RAISED INTO THE 60 TO 90 PERCENT RANGE.
THERE DOES NOT APPEAR TO BE MUCH 0-6KM SHEAR ASSOCIATED WITH THIS
WAVE...SO NOT THINKING THAT THERE WILL NOT BE MUCH SEVERE WEATHER
POTENTIAL WITH IT.

THE SECOND WAVE...CURRENTLY LOCATED ACROSS SOUTHEAST KANSAS...
NORTHEAST OKLAHOMA...SOUTHERN MISSOURI...AND ARKANSAS...WILL MOVE
INTO THE FORECAST AREA THIS AFTERNOON. WHILE MUCH OF THE FORCING
WITH THIS WAVE SHOULD BE LOCATED ACROSS WISCONSIN...MANY OF THE
MODELS SUGGEST THAT THERE MAY BE SOME INTERACTION BETWEEN THIS
WAVE AND THE ONE THIS MORNING. SOME PARTIAL SUNSHINE THIS MORNING
ACROSS WESTERN WISCONSIN WILL ALLOW MEAN LAYER CAPES TO CLIMB INTO
THE 2000 TO 3000 J/KG RANGE PRIOR TO ITS ARRIVAL. IN ADDITION...
BOTH THE DETERMINISTIC GFS AND NAM/WRF SUGGESTS THAT THE 0-6 KM
SHEAR WILL APPROACH 40 KNOTS ACROSS SOUTHWEST AND CENTRAL WISCONSIN.
MEANWHILE THE 10.21Z SREF ENSEMBLES ARE NOT THAT IMPRESSIVE AT
ALL WITH THE SHEAR. THE 11.00Z SPC WRF AND 11.05Z HRRR DOES GIVE AN
INDICATION THAT THERE MAY BE SOME INITIAL SUPERCELLS ACROSS
SOUTHWEST AND CENTRAL WISCONSIN. IF SEVERE WEATHER DOES HAPPEN TO
DEVELOP...LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN SEVERE
WEATHER THREAT. THERE MAY BE EVEN AN ISOLATED TORNADO IN THE
VICINITY OF THE WARM FRONT /NEAR THE INTERSTATE 90 CORRIDOR/. THE
BEST PROBABILITIES OF SEVERE WEATHER LOOKS TO BE FROM 1 PM TO
6 PM.

AS FAR AS THIS EVENING...SUBSIDENCE SHOULD SPREAD INTO THE AREA
FROM THE SOUTH AND WEST. AS A RESULT...THE PRECIPITATION MAY BE
MAINLY CONFINED TO THE EARLY PARTS OF THE EVENING.

AFTER MIDNIGHT TONIGHT...ANOTHER WAVE WILL BE APPROACHING
NORTHEAST IOWA AND SOUTHWEST WISCONSIN. DUE TO THIS...THE
PRECIPITATION CHANCES WERE LEFT ALONE ACROSS THESE AREAS. MEANWHILE
AREAS ALONG AND NORTH OF THE INTERSTATE 90 CORRIDOR MAY NOT SEE
MUCH PRECIPITATION AT ALL. DUE TO THIS...THE PRECIPITATION
CHANCES WERE LOWERED FOR THESE AREAS.

ON THURSDAY...THE UPPER LEVEL LOW WILL BEGIN TO AFFECT THE AREA.
DUE TO THIS...THE LIKELY /60 PERCENT/ PRECIPITATION PROBABILITIES
WERE LEFT ALONE. WITH MEAN LAYER CAPES LESS THAN 1000 J/KG AND
LITTLE 0-6 KM SHEAR...NOT IMPRESSED AT ALL WITH THE SEVERE WEATHER
CHANCES.

FOR THURSDAY NIGHT INTO FRIDAY...THE MODELS ARE BECOMING MUCH LESS
CONSISTENT WITH THEIR PRECIPITATION. IN ADDITION...THERE IS LITTLE
CONSENSUS AMONGST THEM. DUE TO THIS...THE PRECIPITATION CHANCES
WERE LOWERED A BIT.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

ON FRIDAY NIGHT...BOTH THE GFS AND GEM GENERATE SOME LIGHT
PRECIPITATION ACROSS THE AREA. MEANWHILE BOTH THE NAM/WRF AND
ECMWF IS DRY. SINCE THERE IS SUCH A DIFFERENCE THE PRECIPITATION
CHANCES WERE LOWERED A BIT.

FROM SATURDAY THROUGH SUNDAY EVENING...THE 11.00Z MODELS ARE IN
GOOD AGREEMENT THAT THE AREA WILL BE AFFECTED BY AN UPPER LEVEL
LOW. THIS LOW WILL KEEP SKIES MOSTLY CLOUDY AND MAXIMUM
TEMPERATURES WILL STRUGGLE TO GET OUT OF THE 50S. IN
ADDITION...THERE WILL BE SOME SCATTERED SHOWERS.

FOR THE REMAINDER OF THIS TIME PERIOD...THE MODELS ARE IN GOOD
AGREEMENT THAT AN UPPER LEVEL RIDGE WILL BE IN CONTROL OF THE
AREA/S WEATHER. HOWEVER THERE IS SOME DISAGREEMENT STARTING TO
SHOW UP BETWEEN THE ECMWF AND GFS TOWARD THE MIDDLE OF NEXT WEEK.
THIS DEALS WITH THE ECMWF NOW SHOWING THE UPPER LEVEL LOW MAY
RETROGRADE BACK TOWARD THE AREA. IF THIS DOES INDEED OCCUR...THE
MAXIMUM TEMPERATURES FOR TUESDAY MAY HAVE TO BE LOWERED SOME.

AVIATION...TODAY AND TONIGHT

TWO WAVES OF PRECIPITATION ARE EXPECTED TO COME INTO THE UPPER
MISSISSIPPI RIVER VALLEY REGION TODAY. THE FIRST ONE MOVING INTO
WESTERN IOWA EARLY THIS MORNING SHOULD SPREAD EAST TOWARDS KRST
BETWEEN 14 AND 18Z. CONFIDENCE NOT HIGH AT THE MOMENT OF THE
PRECIPITATION AFFECTING KRST...AS IT COULD STAY TO THE WEST. HOWEVER
WILL CONTINUE TO MONITOR THE NEED TO INTRODUCE IT. IF THE
PRECIPITATION WERE TO AFFECT KRST...THE MAIN IMPACT WOULD BE SOME
ISOLATED THUNDER AS BOTH VSBYS AND CEILINGS SHOULD STAY VFR. THE
NEXT WAVE OF PRECIPITATION FOR TODAY IS CURRENTLY IN NORTHEAST
OKLAHOMA...WHICH WILL MOVE INTO THE AREA THIS AFTERNOON. VCTS
MENTIONS HAVE BEEN INCLUDED FOR THIS WAVE AT BOTH TAF SITES...THOUGH
KLSE LOOKS MORE FAVORABLE FOR VCTS THAN KRST. EVEN THEN...MOST OF
THE STORM ACTION COULD OCCUR EAST OF KLSE. SIMILAR TO THIS
MORNING...VSBYS AND CEILINGS ARE EXPECTED TO STAY VFR THIS
AFTERNOON.

MOST PRECIPITATION SHOULD BE DONE WITH BY 00Z...OR AT LEAST BE EAST
OF THE TAF SITES. A SURGE OF MOISTURE AND INSTABILITY FROM THE SOUTH
IS EXPECTED LATE TONIGHT...BUT ANY PRECIPITATION RESULTING FROM THIS
SURGE SHOULD STAY SOUTH OF THE TAF SITES. THEREFORE...HAVE
MAINTAINED A VFR FORECAST FOR TONIGHT.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...HALBACH
SHORT/LONG TERM...BOYNE
AVIATION...AJ
Hazardous weather outlook, May 11, 10:10 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1010 AM CDT WED MAY 11 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-121200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1010 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS MORNING MAINLY WEST OF LINE FROM EAU
CLAIRE SOUTH ALONG THE MISSISSIPPI RIVER. LIGHTNING...SMALL HAIL AND
BRIEF HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THEM.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP EARLY THIS AFTERNOON AND
THEN MOVE NORTHEAST OF THE AREA BY THIS EVENING. LARGE
HAIL...DAMAGING WINDS...BRIEF HEAVY RAIN AND LIGHTNING ARE ALL
POSSIBLE FROM THESE THUNDERSTORMS. IN ADDITION...THERE IS THE
POTENTIAL FOR SOME TORNADOES THIS AFTERNOON...MAINLY ACROSS WESTERN
WISCONSIN WHERE A WARM FRONT WILL BE LIFTING NORTH THROUGH THE STATE.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT
AND SOUTH OF INTERSTATE 90. LIGHTNING AND BRIEF HEAVY RAIN WILL BE
THE MAIN HAZARDS WITH THEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES CONTINUE INTO THURSDAY. AT THIS TIME SEVERE
WEATHER APPEARS UNLIKELY. HOWEVER...ANY STORMS THAT OCCUR WILL
PRODUCE BRIEF HEAVY RAIN AND LIGHTNING. SOME SMALL HAIL AND
GUSTY WINDS FROM THE STORMS CANNOT BE RULED OUT EITHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...PARTICULARLY
ACROSS SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/HALBACH

In the hours before

Special weather statement, May 11, 12:47 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1247 PM CDT WED MAY 11 2011

WIZ017-111815-
TAYLOR-
1247 PM CDT WED MAY 11 2011

AT 1240 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS
EXTREME NORTHWEST TAYLOR COUNTY...MOVING NORTH AT 40 MPH.

PENNY SIZE HAIL AND HEAVY RAIN WILL ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
JUMP RIVER.

JW
Special weather statement, May 11, 1:54 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
154 PM CDT WED MAY 11 2011

WIZ034-042>044-112045-
ADAMS-JACKSON-JUNEAU-MONROE-
154 PM CDT WED MAY 11 2011

...STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN...

AT 152 PM...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE
THUNDERSTORMS FROM FORT MC COY TO NEAR TOMAH...TO JUST NORTHWEST OF
THE WISCONSIN DELLS. THE STORMS WERE MOVING NORTHEAST AT 15 MPH.

SOME OF THESE STORMS MAY BE SEVERE WITH QUARTER-SIZED HAIL AND WINDS
TO 60 MPH.

LOCATIONS THAT MAY BE AFFECTED THROUGH 3 PM INCLUDE...
NEW LISBON...NECEDAH...DELLWOOD...ADAMS AND FRIENDSHIP.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY
EVENING FOR CENTRAL WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.
Local storm report, May 11, 2:05 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
205 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             4 SE TOMAH              43.95N 90.45W
05/11/2011  E1.75 INCH       MONROE             WI   LAW ENFORCEMENT

            HAIL DAMAGE TO POLICE CARS ON HIGHWAY 16 SE OF TOMAH.

&&

DAVIS
Special weather statement, May 11, 2:09 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
209 PM CDT WED MAY 11 2011

WIZ053>055-112015-
CRAWFORD-RICHLAND-VERNON-
209 PM CDT WED MAY 11 2011

AT 209 PM...DOPPLER RADAR INDICATED RAPIDLY DEVELOPING THUNDERSTORMS
FROM OAK RIDGE TO HARRIS RIDGE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MOUNT STERLING...BARNUM...FAIRVIEW...RISING SUN...HIGHWAYS 60 AND
61...PLUGTOWN...MOUNT ZION AND HIGHWAY 131 AND COUNTY B.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWESTERN WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

HALBACH
Local storm report, May 11, 2:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
213 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             2 N TOMAH               44.02N 90.50W
05/11/2011  E0.75 INCH       MONROE             WI   TRAINED SPOTTER

            DIME SIZE HAIL AT HWY 21 AND I-94.

&&

DAVIS
Local storm report, May 11, 2:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
238 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             6 NNE PLAINVILLE        43.80N 89.77W
05/11/2011  E0.75 INCH       ADAMS              WI   TRAINED SPOTTER

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:38 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe52 min
May 11, 1:50 PM CDTSevere Thunderstorm WarningARXAdams, Juneau40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.